Seroquel and Effexor and weight gain - any advice?

Discussion in 'Fibromyalgia Main Forum' started by HerbyD, Feb 6, 2006.

  1. HerbyD

    HerbyD New Member

    Hi all - I'm a newbie on this site. I have read some of the posts on seroquel which helped me feel a little better about my doc putting me on that for sleep and to ease muscle tension. I have been on seroquel for about 10 days (went from 25 mg to 100 mg). Am also taking a bunch of other meds for my CFIDS/Fibro including effexor for my mood swings. I must say, the seroquel is really helping with my sleep and seems to be waking up my emotions (in a good way) but perhaps is a bit too much. sounds like i can lower the dose a bit without any harm done. nurse practitioner told me that today as well. but i am worried about what i read about weight gain. i have already become about 15 lbs over my usual weight since i've been on effexor (but that may also be due to less exercise frequency since i've had fibro/cfids). I certainly don't want to gain more. i used to be a competitive cyclist/triathlete so my doc says i was too thin and he's not worried about the weight gain. but i don't think i will be happy with any more weight gain. does everyone usually gain weight on seroquel? do they regardless of exercise/eating habits? is it normal to see improved mood and libido from this drug too? I am very dizzy today but have the flu as well so not sure if that is from the seroquel of flu. any thoughts? my husband will be thrilled if seroquel helps with my libido. it seems to be after only 10 days. feel like my old self again. has anyone else noticed those side effects? maybe being fat and happy will be worth it. but how fat can i expect to get on 50-100 mg of the stuff, especially with the effexor too? please advise!
  2. fivesue

    fivesue New Member

    and I have gained weight! Period. I no longer take Seroquel, haven't for several years now and probably only took it for a 6 months at the most. It was more for anxiety in my case.

    I am still taking Effexor and I still have the weight. I have changed some things in my diet and have had more energy for a few months. I am losing some weight but it is extremely slow. I feel that at least no more is being gained. It is hard for me to be chunky as I have usually be thin during my life.

    The Libido? What Libido? Seroquel didn't help and Effexor completely kills all of it. None. So...I don't know what to tell you. I take 300 mg. of Effexor a day and have for years.

    I want to try to cut it out this spring...very slowly as it is very difficult to discontinue, so we'll see. I'm sorry you have these problems, but I think it's part of the territory.

    Sigh.

    Sue
  3. SusanEU

    SusanEU New Member

    I've been looking at this bottle of Effexor for two weeks, wondering whether to not to take it. One of the reasons I am so reluctant is the weight gain aspect.

    Everyone I know who has taken it has gained weight. My neighbor gained 50 lbs! and she is a tiny woman.

    As soon as she went off it she went back to her normal size.

    So I can't say personally, but I have talked to quite a few, online and off, and it seems to be a common side effect.

    Good Luck

    Sue from Ontario